Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 22, NWS Houston/Galveston, TX

July 6, 2007Chambers County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Jul 6, 2007, 4:20 PM CDT for Chambers County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2007, 4:20 PM CDT (21:20 UTC)
Expired
Jul 6, 2007, 4:42 PM CDT
In force
22 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Chambers County, TX

The radar

The Houston radar (KHGX), 45 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
398 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHGX 062120
TORHGX
TXC071-062200-
/O.NEW.KHGX.TO.W.0022.070706T2120Z-070706T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
420 PM CDT FRI JUL 6 2007

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  CHAMBERS COUNTY IN SOUTHEAST TEXAS

* UNTIL 500 PM CDT

* AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS TORNADO WAS 
  LOCATED NEAR SMITH POINT...MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OAK ISLAND...

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2959 9443 2955 9449 2958 9462 2955 9466
      2954 9479 2957 9479 2955 9477 2962 9472
      2965 9471 2968 9471 2977 9453

$$
2 follow-up statements
000 
WWUS54 KHGX 062132
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
430 PM CDT FRI JUL 6 2007

TXC071-062200-
/O.CON.KHGX.TO.W.0022.000000T0000Z-070706T2200Z/
CHAMBERS TX-
430 PM CDT FRI JUL 6 2007

...A TORNADO WARNING CONTINUES FOR CHAMBERS COUNTY UNTIL 500 PM
CDT...

AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO.  THIS TORNADO WAS LOCATED 6 MILES NORTHEAST OF SMITH
POINT...MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OAK ISLAND...
  JACKSON...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2959 9443 2955 9449 2958 9462 2955 9466
      2954 9479 2957 9479 2955 9477 2962 9472
      2965 9471 2968 9471 2977 9453

$$
000 
WWUS54 KHGX 062142
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
443 PM CDT FRI JUL 6 2007

TXC071-062153-
/O.CAN.KHGX.TO.W.0022.000000T0000Z-070706T2200Z/
CHAMBERS TX-
443 PM CDT FRI JUL 6 2007

...THE TORNADO WARNING FOR CHAMBERS COUNTY HAS BEEN CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS WEAKENED AND 
IS NO LONGER EXPECTED TO POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2959 9443 2955 9449 2958 9462 2955 9466
      2954 9479 2957 9479 2955 9477 2962 9472
      2965 9471 2968 9471 2977 9453

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jul 6, 2:20 PM CDT, 2 hours earlier.

Area forecast discussion, Jul 6, 2:20 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
220 PM CDT FRI JUL 6 2007

.DISCUSSION...
AREAL COVERAGE OF CONVECTION HAS DECREASED SOMEWHAT OVER SOUTHEAST
ZONES. HOWEVER COVERAGE NOW EXPANDING NORTH. DESPITE RELATIVELY FAST
MOVEMENT OF CELLS...REDEVELOPMENT ALONG SAME AREA HAS BEEN ONGOING.
SURFACE LOW HAS MOVED TO NORTHEAST OF LUFKIN EARLY THIS AFTERNOON
WITH ASSOCIATED TROUGH NOW EXTENDING ACROSS LFK TO CLL. LOW LEVEL
MOISTURE CONVERGENCE HAS SHIFTED AND NOW SITUATED FROM JACKSON TO
HARRIS TO POLK COUNTIES. WATER VAPOR IMAGERY LOOP INDICATE UPPER
LOW MOVING TO SW ARKANSAS BUT STILL TROUGHING SOUTHWEST TO TEXAS.
HIGH PW VALUES STILL IN PLACE ACROSS CWFA RANGING FROM 2.1 TO 2.35
INCHES AS PER LATEST GPS MET PRECIPITABLE WATER VALUE PLOT. OUR
FLASH FLOOD WATCH WILL EXPIRE AT 4 PM AND OUR MAIN CONCERN IS
AREAL COVERAGE AND INTENSITY OF CONVECTIVE ACTIVITY MAY REMAIN
CONSTANT OR EVEN INCREASE DURING MID TO LATE AFTERNOON OVER OUR
SOUTHERN AND CENTRAL ZONES. WE SHALL HOLD OFF UNTIL ABOUT 3 PM
BEFORE DECIDING ON WHETHER TO LET FFA GO OR POSSIBLY REDEFINING
THE FFA AND EXTENDING IT THROUGH EARLY/MID EVENING. MODELS AGREE
IN LOWERING PW VALUES THE NEXT SEVERAL DAYS. HOWEVER THE UPPER
TROUGH AND OR SHEAR AXIS WILL REMAIN OVER THE REGION THROUGH NEXT
WEEK. MORE OR LESS THE MODELS AGREE ON THIS. WE SHALL NOT CHANGE
CURRENT FORECAST MUCH...STAYING WITH CHANCE (30-40 PERCENT)
INLAND AREAS MAINLY DURING AFTERNOON HOURS THIS WEEKEND AND INTO
EARLY NEXT WEEK. DAYTIME TEMPERATURES SHOULD INCH UPWARD BUT
SHOULD REMAIN SLIGHTLY BELOW SEASONAL NORMAL VALUES THROUGH EARLY
NEXT WEEK. 37

&&

.MARINE...
THUNDERSTORM ACTIVITY WILL COTINUE ALONG THE COAST BUT HAS PRIMARILY
PUSHED INLAND EARLY THIS AFTERNOON.  THUNDERSTORMS WITH HEAVY RAIN
AND SOME GUSTY WINDS WILL BE POSSIBLE OVER GALVESTON BAY AND
MATAGORDA BAY LATER THIS AFTERNOON.  WATERSPOUTS MAY BE A
POSSIBILITY AGAIN BUT LOW LEVEL SHEAR LOOKS TO BE UNIDIRECTIONAL SO
THIS WILL LARGELY DEPEND ON INDIVIDUAL UPDRAFTS.  OTHERWISE...WINDS
SHOULD REMAIN ONSHORE THROUGH THE WEEKEND AND NEXT WEEK MAINLY
AROUND 10KTS WITH SEAS IN THE 2 TO 4 FOOT RANGE.  39

&&

.AVIATION...
SE TX TERMINALS WILL BE UNDER THE GUN FOR TSRA THE REST OF THE
AFTERNOON MAINLY SOUTH OF KIAH. WILL KEEP VCTS FOR KCLL...KUTS AND
KCXO BUT THINK ANY TSRA WILL BE TO THE SOUTH. A SFC TROUGH IS
CURRENTLY WORKING INTO THE AREA PROVIDING GOOD CONVERGENCE FOR
THUNDERSTORM DEVELOPMENT. THIS SEEMS TO BE SOME OF THE FOCUS FOR
TSRA FROM KIAH TO KSGR. STORM SHOULD CONTINUE TO TRAIN FROM KBYY TO
KLBX TO KGLS. ACTIVITY MAY BE WEAKENING THIS PAST HOUR BUT A FEW
STRONGER STORMS STILL COULD PRODUCE HEAVY RAINFALL AN POSE A THREAT
TO THESE TERMINALS. ACTIVITY SHOULD WIND DOWN DURING THE EVENT AND
HOPEFULLY HAVE A QUIET NIGHT TIME. WEAK SFC TROUGH MAY LINGER ACROSS
THE AREA TOMORROW SO MENTION VCTS FOR TOMORROW ACROSS THE AREA.
CONVECTIVE INITIATION WILL BE DIFFICULT TO PREDICT AS IT WILL NOT
TAKE MUCH HEATING FOR STORMS TO BEGIN TO DEVELOP. COVERAGE SHOULD BE
LESS THAN THE LAST FEW DAYS BUT WILL HAVE TO WAIT AND SEE ON
SATELLITE AND RADAR TRENDS BEFORE NAILING DOWN THE DETAILS.   39

OVERPECK

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      73  88  74  88  75 /  30  40  20  40  20
HOUSTON (IAH)              74  89  74  90  76 /  50  30  20  30  20
GALVESTON (GLS)            79  86  79  87  79 /  50  20  20  20  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...
     CHAMBERS...COLORADO...FORT BEND...GALVESTON...GRIMES...
     HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...
     MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
     WALKER...WALLER...WASHINGTON...WHARTON.

GM...NONE.
&&
Hazardous weather outlook, Jul 6, 3:15 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
315 PM CDT FRI JUL 6 2007

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-
071000-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
315 PM CDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT UNTIL 9 PM CDT FOR THE SOUTHERN
HALF OF THE REGION MAINLY ALONG AND SOUTH OF A LINE FROM CLEVELAND
TO KINGWOOD TO KATY TO EAST BERNARD AND TO MORALES. PLEASE SEE THE
LATEST FLASH FLOOD WATCH FOR MORE DETAILS.

THE FLASH FLOOD WATCH NORTH OF THIS REGION WILL BE ALLOWED TO
EXPIRE AT 4 PM CDT AS THE FOCUS OF NUMEROUS THUNDERSTORM
DEVELOPMENT SHOULD REMAIN MAINLY TO THE SOUTH.

NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING IN THE
WATCH AREA THE REMAINDER OF THIS AFTERNOON AND INTO EARLY EVENING.
WHERE TRAINING OF THUNDERSTORMS DO OCCUR... RAINFALL
ACCUMULATIONS OF 3 TO 6 INCH AMOUNTS ARE POSSIBLE. MOST AREAS WILL
SEE RAINFALL AMOUNTS OF 1 TO 2 INCHES. THE THREAT OF FLASH
FLOODING IS EXPECTED TO DIMINISH DURING THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING
FOR THOSE IN THE WATCH AREA.

In the hours before

Local storm report, Jul 6, 10:34 AM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1034 AM CDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLOOD            HIGH ISLAND             29.57N 94.39W
07/06/2007                   GALVESTON          TX   LAW ENFORCEMENT

            HIGHWAY 87 CLOSED FROM BOLIVAR TO HIGH ISLAND

&&

JJ
Local storm report, Jul 6, 4:09 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
409 PM CDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 AM     MARINE TSTM WIND 5 ENE GALVESTON         29.26N 94.82W
07/06/2007  M44.00 MPH       GMZ355             TX   ASOS

            38 KNOT GUST REPORTED AT THE GALVESTON NORTH JETTY

1150 AM     FLOOD            STOWELL                 29.79N 94.38W
07/06/2007                   CHAMBERS           TX   NWS EMPLOYEE

            WATER REPORTED IN POST OFFICE BUILDING.

0350 PM     FUNNEL CLOUD     HITCHCOCK               29.32N 95.02W
07/06/2007                   GALVESTON          TX   TRAINED SPOTTER

            FUNNEL AND WALL CLOUD ON FM 2004 HEADING EAST TOWARD
            HITCHCOCK.

0355 PM     TORNADO          SANTA FE                29.38N 95.10W
07/06/2007                   GALVESTON          TX   LAW ENFORCEMENT

            SANTA FE POLICE SIGHTED TORNADO NEAR FM 2004 / FM 646
            INTERSECTION.

&&

JJ

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 10:28 PM CDTRiver Flood WarningHGXJackson37 hr
Jul 5, 10:28 PM CDTRiver Flood WarningHGXBrazos, Grimes, Madison6 days
Jul 6, 8:42 AM CDTFlash Flood WarningHGXChambers, Galveston2 hr
Jul 6, 9:04 AM CDTRiver Flood WarningHGXColorado, Jackson, Wharton26 hr
Jul 6, 10:10 AM CDTSpecial Marine WarningHGX65 min
Jul 6, 10:39 AM CDTFlash Flood WarningHGXChambers, Galveston3 hr
Jul 6, 10:40 AM CDTRiver Flood WarningHGXChambers, Liberty26 days
Jul 6, 11:10 AM CDTSpecial Marine WarningHGX95 min
Jul 6, 11:29 AM CDTFlash Flood WarningHGXBrazoria2 hr
Jul 6, 2:31 PM CDTFlash Flood WarningHGXFort Bend, Harris, Wharton119 min
Jul 6, 2:40 PM CDTFlash Flood WarningHGXMatagorda3 hr
Jul 6, 3:57 PM CDTTornado WarningHGXGalveston20 min
Jul 6, 4:26 PM CDTFlash Flood WarningHGXFort Bend, Harris2 hr

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.